Alert archive / Montana / Freeze Warnings in 2014

Freeze Warning 1, NWS Missoula, MT

September 10, 201411 counties in Montana; Lemhi County, Idaho

NWS Missoula, MT issued this freeze warning at Sep 10, 2014, 10:46 AM MDT for 11 counties in Montana; Lemhi County, Idaho. It took effect at Sep 12, 2014, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2014, 10:46 AM MDT (16:46 UTC)
In effect from
Sep 12, 2014, 12:00 AM MDT
Expired
Sep 12, 2014, 9:00 AM MDT
In force
9 hr
Issued by
NWS Missoula, MT

Counties Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 18 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 4.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2014-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2014-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -122 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2171 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-122 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WWUS75 KMSO 101646
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1046 AM MDT WED SEP 10 2014

...STRONG GUSTY WINDS OVER FLATHEAD AND MISSION VALLEYS THIS
AFTERNOON AND EVENING...

...HARD FREEZE ACROSS MUCH OF WESTERN MONTANA AND PORTIONS OF
CENTRAL IDAHO THURSDAY NIGHT THROUGH FRIDAY MORNING...

MTZ003-111200-
/O.NEW.KMSO.FZ.W.0001.140912T0600Z-140912T1500Z/
/O.CON.KMSO.WI.Y.0019.140910T1800Z-140911T0300Z/
FLATHEAD/MISSION VALLEYS-
1046 AM MDT WED SEP 10 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
MDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* IMPACTS/TIMING: TEMPERATURES WILL PLUMMET BELOW FREEZING ACROSS
  ALL OF WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO THURSDAY
  NIGHT THROUGH FRIDAY MORNING. PLANTS...GARDENS...AND IRRIGATION
  EQUIPMENT MAY BE DAMAGED BY SUCH COLD TEMPERATURES.

* TEMPERATURES: 20 TO 25 DEGREES FOR HIGH VALLEYS ALONG
  CONTINENTAL DIVIDE...25 TO 30 DEGREES FOR OTHER VALLEYS IN
  WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO.

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* IMPACTS/TIMING: WINDS WILL INTENSIFY FROM THE NORTH AND 
  NORTHEAST THIS AFTERNOON THROUGH THIS EVENING ACROSS THE 
  FLATHEAD AND MISSION VALLEYS. STRONGEST WINDS WILL EXIST NEAR 
  THE MOUTH OF BADROCK CANYON...INCLUDING COLUMBIA FALLS...LATE 
  THIS AFTERNOON. LOOSE OBJECTS MAY BE DAMAGED BY SUDDEN WIND 
  GUSTS. ALSO...ROUGH WATER ON FLATHEAD LAKE MAY BECOME PERILOUS 
  FOR SMALL WATERCRAFT. 

* WINDS: NORTHEAST 20 TO 30 MPH GUSTING TO 40 MPH. GUSTS TO 50 
  MPH NEAR MOUTH OF BADROCK CANYON AND COLUMBIA FALLS. 

* WAVES: 2 TO 4 FEET WAVES ON FLATHEAD LAKE BY LATE THIS 
  AFTERNOON. 

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ009-010-MTZ001-002-004>007-043-111200-
/O.NEW.KMSO.FZ.W.0001.140912T0600Z-140912T1500Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-LOWER CLARK FORK REGION-
MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS-
BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION-
1046 AM MDT WED SEP 10 2014

...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
MDT FRIDAY. 

* IMPACTS/TIMING: TEMPERATURES WILL PLUMMET BELOW FREEZING ACROSS
  ALL OF WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO THURSDAY
  NIGHT THROUGH FRIDAY MORNING. PLANTS...GARDENS...AND IRRIGATION
  EQUIPMENT MAY BE DAMAGED BY SUCH COLD TEMPERATURES.

* TEMPERATURES: 20 TO 25 DEGREES FOR HIGH VALLEYS NEAR THE
  CONTINENTAL DIVIDE...25 TO 30 DEGREES FOR OTHER VALLEYS IN
  WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO.

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON...HIGHWAY 2 KALISPELL TO 
  LIBBY...HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE 
  ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...BAD ROCK CANYON...
  ESSEX... HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...
  POLEBRIDGE... EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO 
  PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS 
  TO HAUGAN... BITTERROOT VALLEY...MISSOULA...HIGHWAY 93 SULA TO 
  LOST TRAIL PASS...LOLO PASS...BUTTE...GEORGETOWN LAKE...
  HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS...HIGHWAY 200 
  BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 
  EAST MISSOULA TO BEARMOUTH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
716 
WWUS75 KMSO 102142
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
342 PM MDT WED SEP 10 2014

...STRONG GUSTY WINDS OVER FLATHEAD AND MISSION VALLEYS THIS
AFTERNOON AND EVENING...

...HARD FREEZE ACROSS MUCH OF WESTERN MONTANA AND PORTIONS OF
CENTRAL IDAHO THURSDAY NIGHT THROUGH FRIDAY MORNING...

MTZ003-111200-
/O.CON.KMSO.FZ.W.0001.140912T0600Z-140912T1500Z/
/O.CON.KMSO.WI.Y.0019.000000T0000Z-140911T0300Z/
FLATHEAD/MISSION VALLEYS-
342 PM MDT WED SEP 10 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM
MDT THIS EVENING. 

* IMPACTS/TIMING: TEMPERATURES WILL PLUMMET BELOW FREEZING 
  ACROSS ALL OF WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO 
  THURSDAY NIGHT THROUGH FRIDAY MORNING. PLANTS...GARDENS...AND 
  IRRIGATION EQUIPMENT MAY BE DAMAGED BY SUCH COLD TEMPERATURES. 

* TEMPERATURES: 20 TO 25 DEGREES FOR HIGH VALLEYS ALONG 
  CONTINENTAL DIVIDE...25 TO 30 DEGREES FOR OTHER VALLEYS IN 
  WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO. 

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* IMPACTS/TIMING: WINDS WILL INTENSIFY FROM THE NORTH AND 
  NORTHEAST THIS AFTERNOON THROUGH THIS EVENING ACROSS THE 
  FLATHEAD AND MISSION VALLEYS. STRONGEST WINDS WILL EXIST NEAR 
  THE MOUTH OF BADROCK CANYON...INCLUDING COLUMBIA FALLS...LATE 
  THIS AFTERNOON. LOOSE OBJECTS MAY BE DAMAGED BY SUDDEN WIND 
  GUSTS. ALSO...ROUGH WATER ON FLATHEAD LAKE MAY BECOME PERILOUS 
  FOR SMALL WATERCRAFT. 

* WINDS: NORTHEAST 20 TO 30 MPH GUSTING TO 40 MPH. GUSTS TO 50 
  MPH NEAR MOUTH OF BADROCK CANYON AND COLUMBIA FALLS. 

* WAVES: 2 TO 4 FEET WAVES ON FLATHEAD LAKE BY LATE THIS 
  AFTERNOON. 

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MTZ005-111200-
/O.EXA.KMSO.WI.Y.0019.000000T0000Z-140911T0300Z/
/O.CON.KMSO.FZ.W.0001.140912T0600Z-140912T1500Z/
MISSOULA/BITTERROOT VALLEYS-
342 PM MDT WED SEP 10 2014

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A
FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO
9 AM MDT FRIDAY. 

* IMPACTS/TIMING: TEMPERATURES WILL PLUMMET BELOW FREEZING 
  ACROSS ALL OF WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO 
  THURSDAY NIGHT THROUGH FRIDAY MORNING. PLANTS...GARDENS...AND 
  IRRIGATION EQUIPMENT MAY BE DAMAGED BY SUCH COLD TEMPERATURES. 

* TEMPERATURES: 20 TO 25 DEGREES FOR HIGH VALLEYS ALONG 
  CONTINENTAL DIVIDE...25 TO 30 DEGREES FOR OTHER VALLEYS IN 
  WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO. 

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* IMPACTS/TIMING: WINDS WILL INTENSIFY FROM THE NORTH AND
  NORTHEAST THIS AFTERNOON THROUGH THIS EVENING ACROSS THE
  MISSOULA AND BITTEROOT VALLEYS. LOOSE OBJECTS MAY BE DAMAGED BY
  SUDDEN WIND GUSTS.

* WINDS: NORTHEAST 20 TO 30 MPH GUSTING TO 45 MPH THROUGH THE
  AFTERNOON AND EVENING.

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ009-010-MTZ001-002-004-006-007-043-111200-
/O.CON.KMSO.FZ.W.0001.140912T0600Z-140912T1500Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
342 PM MDT WED SEP 10 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY. 

* IMPACTS/TIMING: TEMPERATURES WILL PLUMMET BELOW FREEZING 
  ACROSS ALL OF WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO 
  THURSDAY NIGHT THROUGH FRIDAY MORNING. PLANTS...GARDENS...AND 
  IRRIGATION EQUIPMENT MAY BE DAMAGED BY SUCH COLD TEMPERATURES. 

* TEMPERATURES: 20 TO 25 DEGREES FOR HIGH VALLEYS NEAR THE 
  CONTINENTAL DIVIDE...25 TO 30 DEGREES FOR OTHER VALLEYS IN 
  WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
402 
WWUS75 KMSO 110252
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
852 PM MDT WED SEP 10 2014

...STRONG GUSTY WINDS OVER FLATHEAD AND MISSION VALLEYS THIS
AFTERNOON AND EVENING...

...HARD FREEZE ACROSS MUCH OF WESTERN MONTANA AND PORTIONS OF
CENTRAL IDAHO THURSDAY NIGHT THROUGH FRIDAY MORNING...

MTZ003-111200-
/O.EXP.KMSO.WI.Y.0019.000000T0000Z-140911T0300Z/
/O.CON.KMSO.FZ.W.0001.140912T0600Z-140912T1500Z/
FLATHEAD/MISSION VALLEYS-
852 PM MDT WED SEP 10 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. A FREEZE
WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
MDT FRIDAY. 

* * IMPACTS/TIMING: TEMPERATURES WILL PLUMMET BELOW FREEZING 
  ACROSS ALL OF WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO 
  THURSDAY NIGHT THROUGH FRIDAY MORNING. PLANTS...GARDENS...AND 
  IRRIGATION EQUIPMENT MAY BE DAMAGED BY SUCH COLD TEMPERATURES. 

* TEMPERATURES: 20 TO 25 DEGREES FOR HIGH VALLEYS ALONG 
  CONTINENTAL DIVIDE...25 TO 30 DEGREES FOR OTHER VALLEYS IN 
  WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO. 

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* IMPACTS/TIMING: WINDS HAVE DECREASED AND ARE NO LONGER CREATING
  AN IMPACT.

* WINDS: NORTHEAST 10 TO 15 MPH GUSTING TO 20 MPH OVERNIGHT. 

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MTZ005-111200-
/O.EXP.KMSO.WI.Y.0019.000000T0000Z-140911T0300Z/
/O.CON.KMSO.FZ.W.0001.140912T0600Z-140912T1500Z/
MISSOULA/BITTERROOT VALLEYS-
852 PM MDT WED SEP 10 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY...
...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. A FREEZE
WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
MDT FRIDAY. 

* * IMPACTS/TIMING: TEMPERATURES WILL PLUMMET BELOW FREEZING 
  ACROSS ALL OF WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO 
  THURSDAY NIGHT THROUGH FRIDAY MORNING. PLANTS...GARDENS...AND 
  IRRIGATION EQUIPMENT MAY BE DAMAGED BY SUCH COLD TEMPERATURES. 

* TEMPERATURES: 20 TO 25 DEGREES FOR HIGH VALLEYS ALONG 
  CONTINENTAL DIVIDE...25 TO 30 DEGREES FOR OTHER VALLEYS IN 
  WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO. 

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* IMPACTS/TIMING: WINDS HAVE DECREASED AND ARE NO LONGER CREATING
  AN IMPACT.

* WINDS: NORTHEAST 10 TO 15 MPH GUSTING TO 20 MPH OVERNIGHT

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

IDZ009-010-MTZ001-002-004-006-007-043-111200-
/O.CON.KMSO.FZ.W.0001.140912T0600Z-140912T1500Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
852 PM MDT WED SEP 10 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
TO 9 AM MDT FRIDAY. 

* IMPACTS/TIMING: TEMPERATURES WILL PLUMMET BELOW FREEZING 
  ACROSS ALL OF WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO 
  THURSDAY NIGHT THROUGH FRIDAY MORNING. PLANTS...GARDENS...AND 
  IRRIGATION EQUIPMENT MAY BE DAMAGED BY SUCH COLD TEMPERATURES. 

* TEMPERATURES: 20 TO 25 DEGREES FOR HIGH VALLEYS NEAR THE 
  CONTINENTAL DIVIDE...25 TO 30 DEGREES FOR OTHER VALLEYS IN 
  WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
106 
WWUS75 KMSO 110837
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
237 AM MDT THU SEP 11 2014

...HARD FREEZE ACROSS MUCH OF WESTERN MONTANA AND PORTIONS OF
CENTRAL IDAHO TONIGHT THROUGH FRIDAY MORNING...

IDZ009-010-MTZ001>007-043-121500-
/O.CON.KMSO.FZ.W.0001.140912T0600Z-140912T1500Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
237 AM MDT THU SEP 11 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
MDT FRIDAY...

* IMPACTS/TIMING: TEMPERATURES WILL PLUMMET BELOW FREEZING 
  ACROSS ALL OF WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO 
  THURSDAY NIGHT THROUGH FRIDAY MORNING. PLANTS...GARDENS...AND 
  IRRIGATION EQUIPMENT MAY BE DAMAGED BY SUCH COLD TEMPERATURES. 

* TEMPERATURES: 20 TO 25 DEGREES FOR HIGH VALLEYS NEAR THE 
  CONTINENTAL DIVIDE...25 TO 30 DEGREES FOR OTHER VALLEYS IN 
  WESTERN MONTANA AND PORTIONS OF CENTRAL IDAHO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

DVC
225 
WWUS75 KMSO 121452
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
852 AM MDT FRI SEP 12 2014

IDZ009-010-MTZ001>007-043-121600-
/O.EXP.KMSO.FZ.W.0001.000000T0000Z-140912T1500Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
852 AM MDT FRI SEP 12 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. 

* TEMPERATURES: RECORD LOWS OCCURED IN PORTIONS OF WESTERN MONTANA
  EARLY FRIDAY MORNING. MISSOULA AIRPORT REACHED 25...EXCEEDING
  OLD RECORD BY 3 DEGREES AND KALISPELL REACHED 23...OLD RECORD
  WAS 24. ELSEWHERE, A FEW OF THE COLD MORNING PRELIMINARY REPORTS
  ARE...24 STEVENSVILLE...19 BUTTE...20 PHILIPSBURG..18 SEELEY
  LAKE...23 RONAN AND HOT SPRINGS...24 LIBBY AREA...19 YAAK...23
  PLAINS... AND 25 THOMPSON FALLS. A MORE COMPLETE AND FINAL
  MINIMUM TEMPERATURE REPORT WILL BE ISSUED SEPARATELY.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this freeze warning went out at Sep 10, 4:19 AM MDT, 6 hours 27 minutes earlier.

Area forecast discussion, Sep 10, 4:19 AM MDT, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
419 AM MDT WED SEP 10 2014

..Snow along the Continental Divide through Thursday morning...
..Near record lows Friday Morning...

.DISCUSSION...
Infrared satellite imagery early this morning shows an area of cooling
cloud tops along the BC/Alberta border moving southward towards
Western Montana. This marks an the axis of an upper-level trough
which will slide through the region by the afternoon. This trough
will provide lift and bring widespread showers to much of Western
Montana later today, while at the surface much colder air will be
pouring in from the northeast in its wake tonight. Snow levels,
which are already fairly low from the cold front yesterday, will
drop further, reaching the valley floor for the Butte/Blackfoot
corridor. Precipitation looks to be heaviest along the Continental
Divide and eastward. Combined with the lower snow levels, we are
looking at possible accumulations of a few inches impacting all
Divide passes from Homestake Pass northward. The Glacier Park
vicinity will likely see accumulating snow as low as 4000 feet by
this evening. Winter weather advisories have been posted for the
areas of most concern.

In addition to early-season mountain snow, gusty winds and
associated impacts could be another threat from this weather
disturbance. Favorable gaps such as Bad Rock Canyon will continue
to see breezy winds at times, while the higher elevations of
northwest Montana will have raw conditions this afternoon with
gusty northeast winds. Choppy conditions are likely across
Flathead Lake, with the highest waves of around 2 feet on the
south end of the lake this evening.

The weather disturbance will push east by Thursday morning, with
drier air moving in and quickly shutting off the precipitation
from northwest to southeast. There is some uncertainty with how
quickly precip will end, which will play a large roll in how much
snow the populated areas of the Butte/Blackfoot corridor receive.
For now, we're expecting snow to taper off overnight and skies to
clear by mid-morning before too much accumulates, although any
longer period of wrap-around moisture would bring more showers to
this area at the time when snow levels are lowest. All areas
should see clearing by Thursday afternoon, with crisp fall-like
temperatures in the 40s/50s.

Friday morning will likely feature the coldest temperatures since
last winter in the valleys of western Montana and for portions of
Central Idaho. A freeze is expected in all the valleys of western
Montana with some record lows in the 20s forecast for Missoula
and Kalispell. The high-elevation valleys of Central Idaho such as
the Dixie/Elk City area and eastern Salmon River will also see a
hard freeze, though the lower elevations of the Clearwater
drainage and Camas Prairie may be spared.

The next system to impact the region will be a weak shortwave
Friday night and Saturday. Models are not generating precipitation
at the surface due to drier air at the surface. Have left a
slight chance of snow showers for the Continental Divide Saturday
morning however, given the time of year. Mostly benign weather is
expected elsewhere.

For the rest of the weekend and into early next week, a ridging
over the Western US will bring pleasant early-fall weather, with
mostly clear skies, warm afternoons, and crisp mornings. Highs
look to reach a few degrees above normal, particularly early next
week.

AVIATION...A cold front associated with the next system will
affect all area aiports today. Gusty winds should continue at
GPI, with MSO eventually feeling this next push of cold air during
the afternoon. Ceilings will lower into MVFR categories during the
day, with BTM forecast to reach IFR conditions by this evening.
Rain showers are likely for all western Montana terminals, with
rain and snow at BTM.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY from 6 PM this evening to Noon MDT
     Thursday ABOVE 5000 FEET for the Butte/Blackfoot Region.

     WINTER WEATHER ADVISORY until 6 AM MDT Thursday ABOVE 5000 FEET
     for the West Glacier Region.

ID...None.
&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 8:14 AM MDTWind AdvisoryMSOFlathead, Lake, Missoula, Ravalli, Sanders13 hr

Nearby

Freeze Warnings in Montana, 2014Freeze Warnings in Idaho, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.